MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE

LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE
Model Number M001491211
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was provided for analysis.As reported; "the inter core wire is coming out of the braided part of the curve and catching on plaque , tissue ect.Which is causing issues".A lot history records review was carried out on the packaged finished good lot number 7708455 and sub-assembly lots (7523266, 7523271, 7523267 & 7523273).The effected lot history records were reviewed for the reported damage: "damaged: other: core wire protrusion".The guidewire lot number 7523266 was inspected on the 16th of august 2023, guidewire lot number 7523271 was inspected on the 18th of august 2023, guidewire lot number 7523267 was inspected on the 24th of august 2023 and guidewire lot number 7523273 was inspected on the 28th of august 2023.There was visual and tactile testing completed at 100% inspection during guidewire manufacture.Break strength testing is also carried out at the end of a work order, where an s-10.0 sample is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no temporary deviations (td's), or non- conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Review of the risk document rda74-01 rev.W was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is within the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation "guidewire replacement - no procedural impact - no patient contact", "improper handling", "procedural delay - guidewire used - replaced", "material fatigue", "excessive force used" and/or "improper use" may have impacted on the event as reported.
 
Event or Problem Description
Device/procedure outcome: procedure completed,unable to use device - attempted event description: 'the inter core wire is coming out of the braided part of the curve and catching on plaque , tissue ect.Which is causing issues.- from account contact person what troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: used alternate wire what is the next course of action?: replacement patient present at time of event?: yes patient complications: no patient complications procedure date-unknown.Event date: no value found.Initial reporter: yes.Person type: physician.(b)(6).
 
Event or Problem Description
Device/procedure outcome: procedure completed,unable to use device - attempted event description: 'the inter core wire is coming out of the braided part of the curve and catching on plaque , tissue ect.Which is causing issues.- from account contact person what troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: used alternate wire what is the next course of action?: replacement patient present at time of event?: yes patient complications: no patient complications procedure date-unknown, event date: no value found, initial reporter: yes,.Person type: physician., facility/business name: (b)(6), title: dr., first name: (b)(6) , middle name: no value found., last name: (b)(6), address 1: (b)(6), address 2: no value found, city: (b)(6), state/province: (b)(6), country: (b)(6), zip/postal code: (b)(6), phone:(b)(6), email: no value found, fax: no value found.
 
Additional Manufacturer Narrative
No product was provided for analysis.As reported; "the inter core wire is coming out of the braided part of the curve and catching on plaque , tissue ect.Which is causing issues".A lot history records review was carried out on the packaged finished good lot number 7708455 and sub-assembly lots (7523266, 7523271, 7523267 & 7523273).The effected lot history records were reviewed for the reported damage: "damaged: other: core wire protrusion".The guidewire lot number 7523266 was inspected on the 16th of august 2023, guidewire lot number 7523271 was inspected on the 18th of august 2023, guidewire lot number 7523267 was inspected on the 24th of august 2023 and guidewire lot number 7523273 was inspected on the 28th of august 2023.There was visual and tactile testing completed at 100% inspection during guidewire manufacture.Break strength testing is also carried out at the end of a work order, where an s-10.0 sample is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no temporary deviations (td's), or non- conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Review of the risk document rda74-01 rev.W was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is within the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation "guidewire replacement - no procedural impact - no patient contact", "improper handling", "procedural delay - guidewire used - replaced", "material fatigue", "excessive force used" and/or "improper use" may have impacted on the event as reported.**udi related data quality updates only** amending udi: (b)(4).

Brand Name
STARTER GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI   Y34 K825
Manufacturer Contact
glenn phelan
butlersland
new ross
co. wexford Y34 K-825,
EI   Y34 K825,
MDR Report Key18099498
Report Number9681477-2023-00008
Device Sequence Number5428845
Product Code DQX
UDI-Device Identifier08714729326540
UDI-Public(01)08714729326540(17)260831(10)7708455
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberM001491211
Device Lot Number7708455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown